MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL OXYGENATOR, CARDIOPULMONARY BYPASS; INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER AND PHISIO H

SORIN GROUP ITALIA SRL OXYGENATOR, CARDIOPULMONARY BYPASS; INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER AND PHISIO H
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue occurred prior to patient involvement.Sorin group (b)(4) manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).The involved device has been received at sorin (b)(4) on (b)(6) 2019.Investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, during set-up, a foreign material was seen by the cardioplegia arterial outlet of the inspire 8f.The device was changed-out.The issue occurred prior to patient involvement.
 
Additional Manufacturer Narrative
The complained issue was the presence of extraneous material by the cardioplegia port inside the inspire oxygenator.The issue was identified at the packaging setup prior to any patient involvement.The complained oxygenator was returned livanova for investigation.Detailed visual inspection of the returned oxygenator, especially close to the cardioplegia port, could not identify any extraneous particle inside the oxygenator.Dhr of the batch did not highlight any issue possibly related to the claimed defect.Traceability of the batch shows that this is the unique part of a batch that has been complained for this issue.Therefore, it can be considered an isolated event.Accordingly, similar complaints showed no trend.It shall be noted that the complained oxygenator was returned with all connectors opened.It could not be excluded that the claimed extraneous material was movable and that it has moved outside the oxygenator during the returning to livanova for investigation.The likelihood of occurrence of the complained failure for the considered period is in line with what documented and accepted in the inspire risk management file according to livanova investigation, no issue could not be confirmed and no root cause could be assessed.As the occurrence of such kind of event is low and a clear root cause could not be assessed, no corrective action will be undertaken.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Common Device Name
INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER AND PHISIO H
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key9510704
Report Number9680841-2019-00047
Device Sequence Number2650976
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)220721(10)1907220107
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2022
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1907220107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1